A generalized study of log Pearson type 3 distribution (LP) is performed in terms of the dimensionless variate which has a population mean of unity. The bounds of LP and different forms assumed by it are presented on the basis of the variance and skewness coefficient. It is seen that as LP deviates more and more from the two parameter lognormal distribution, its upper bound becomes small, the lower bound becomes large, and its from disintegrates to J, reverse J or U shape, some of which are hydrologically unreasonable. The K values for different return periods indicate that a bias in skew estimate does not affect the quantiles of LP in the same manner for all ranges and for all return periods. (ASCE)

Media Info

  • Features: Appendices; Figures; References; Tables;
  • Pagination: p. 853-872
  • Serial:

Subject/Index Terms

Filing Info

  • Accession Number: 00314645
  • Record Type: Publication
  • Report/Paper Numbers: ASCE 15391
  • Files: TRIS
  • Created Date: Oct 8 1980 12:00AM